Alert archive / Mississippi / Flash Flood Warnings in 2006
Flash Flood Warning 35, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Oct 27, 2006, 4:20 AM CDT for Jefferson Davis County, Lawrence County, Lincoln County, Mississippi. It was in force for 115 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2006, 4:20 AM CDT (09:20 UTC)
- Expired
- Oct 27, 2006, 6:15 AM CDT
- In force
- 115 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 6:00 AM CDT | FLASH FLOOD | Bogue Chitto, MS | SEVERAL STREETS AROUND BOGUE CHITTO WERE UNDER WATER. |
| Oct 27, 6:00 AM CDT | FLASH FLOOD | Monticello, MS | CREEK FLOODED...STREETS BLOCKED DUE TO WATER ACROSS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 100 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 412 m²/s²
- 0-3 km storm-relative helicity
- 458 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 270921
FFWJAN
MSC065-077-085-271115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
420 AM CDT FRI OCT 27 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 615 AM CDT
* AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL AMOUNTS OF 3 TO 4 INCHES HAS OCCURRED BETWEEN RUTH...
MONTICELLO AND NEW HEBRON SINCE 1 AM.
ADDITIONAL RAINFALL AMOUNTS NEAR 2 INCHES ARE POSSIBLE THROUGH 5 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3138 9059 3138 9011 3149 8964 3162 8977
3177 8976 3173 9017 3155 9038
$$
GRGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 7:10 PM CDT, 9 hours 10 minutes earlier.
Area forecast discussion, Oct 26, 7:10 PM CDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT THU OCT 26 2006
.DISCUSSION...SENT OUT AN UPDATE ALREADY TO FINE TUNE THE WEATHER
GRIDS FOR TONIGHT. REMOVED A LOT OF THE THUNDER WORDING FOR CENTRAL
AND NORTHERN MISSISSIPPI AND ONLY INCLUDED SPRINKLES FOR THE EARLY
PART OF THE EVENING ACROSS THESE AREAS AS WELL. ALSO KEPT THE SEVERE
WEATHER OUT OF THE SOUTH UNTIL AFTER MIDNIGHT. IN ADDITION TO THAT
WE REMOVED SOME COUNTIES AND PARISHES OUT OF THE FLOOD WATCH. THIS
IS ACROSS THE NORTHWEST. THERE ARE SOME CONCERNS WITH THE GOOD AREA
OF SHRA AND TSRA ACROSS SRN LA HURTING THE POTENTIAL FOR REAL HEAVY
RAIN THAT FAR NORTH. THIS AREA OF SHRA HAS HAD A HARD TIME MOVING
NORTH FROM THE COAST SO WE FEEL CONFIDENT THAT WE WONT HAVE TO
WORRY ABOUT FLOODING IN AR FAR NWRN ZONES BUT AS THE ACCENT MOVES
TWRDS THE LOWER MS VALLEY WIDESPREAD SHRA AND EMBEDDED TSRA SHOULD
HAVE NO PROBLEM FILLING IN NWRD IN THE CENTRAL MS.
&&
.PREV DISCUSSION....TONIGHT THROUGH FRIDAY...SWATH OF RAIN CONTINUES
TO PUSH ACROSS MISSISSIPPI THIS AFTERNOON WITH NO LIGHTNING STRIKES
AS OF YET. MOST AREAS ACROSS THE ARKLAMISS HAVE ALREADY RECEIVED 1/2
TO 1 1/2 INCHES OF RAIN...WITH 2 TO 3 INCHES IN THE LOUISIANA
PARISHES. CURRENTLY A WARM FRONT IS PUSHING NORTH INTO CENTRAL
MISSISSIPPI AND SHORT WAVES ARE MOVING ALONG THE MID LEVEL FLOW. ALL
OF THIS COMBINED WITH ABUNDANT MOISTURE AND 40KTS OF H850 FLOW ALONG
A THETA-E AXIS WILL CONTINUE TO BRING RAIN OVER THE AREA THROUGH THE
EVENING HOURS. THE LATEST EXCESSIVE RAINFALL GUIDANCE BRINGS NEAR 5
INCHES ACROSS CENTRAL MISSISSIPPI AND THIS IS SUPPORTED BY THE
MODELS. A FLOOD WARNING HAS ALREADY BEEN ISSUED...BUT WILL EXTEND
THE WARNING A LITTLE FURTHER TO SOUTH BASED ON THE LATEST MODELS
TRENDS. THE GFS AND THE WRF MODEL INDICATE THAT THE HEAVIEST RAIN
WILL FALL OVER CENTRAL MISSISSIPPI ALONG THE I-20 CORRIDOR. RADAR
IMAGERY INDICATES THIS ALSO WITH SHOWERS AND THUNDERSTORMS
CONTINUING TO EXTEND BACK INTO EAST TEXAS AND MOVING EAST.
SEVERE POTENTIAL HAS BEEN LIMITED TODAY WITH VERY LITTLE INSTABILITY
...BUT AS THE WARM FRONT PUSHES NORTH THE SOUTHERN PORTIONS OF THE
ARKLAMISS SOUTH OF I-20 WILL BECOME INCREASINGLY UNSTABLE TONIGHT.
THE LATEST GFS DEVELOPS A SURFACE LOW ACROSS CENTRAL ARKANSAS AND
MOVES IT INTO WESTERN TENNESSEE. A SQUALL LINE WILL DEVELOP TO THE
WEST AND MOVE EAST ACROSS THE AREA DURING THE OVERNIGHT ALONG A
STRONG COLD FRONT. INSTABILITY WILL CONTINUE TO BE MARGINAL...BUT
ACCORDING TO THE GFS ML CAPES WILL APPROACH 900 J/KG DURING THE
OVERNIGHT. THE SHEAR WILL BE PLENTIFUL WITH 0-3 STORM RELATIVE
HELICITIES RANGING FROM 350 TO 450 M2/S2 DURING THE VERY EARLY
MORNING HOURS. AGAIN THE BEST POTENTIAL FOR SEVERE LOOKS TO BE ALONG
AND SOUTH OF I-20...BUT ISOLATED SEVERE WILL BE POSSIBLE ANYWHERE AS
THE SQUALL LINE MOVES THROUGH OVERNIGHT. STORMS WILL CONTINUE TO BE
POSSIBLE OVER THE EAST AND SOUTHEAST AREAS DURING THE EARLY MORNING
BEFORE QUICKLY EXITING THE AREA BY MID TO LATE MORNING.
BY THE EARLY AFTERNOON ON FRIDAY SKIES WILL BRIEFLY CLEAR OUT...BUT
EXPECT AN INCREASE IN MAINLY LOW CLOUDS ASSOCIATED WITH SOME LOW
LEVEL MOISTURE AND THE MAIN SHORT WAVE MOVING ACROSS THE AREA FRIDAY
EVENING. STUCK PRETTY CLOSE TO GUIDANCE POPS AND TEMPERATURES
THROUGH THE PERIOD AS GUIDANCE WAS ALREADY NEAR 100 POPS FOR
TONIGHT./15/
LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...THE SURFACE LOW IS
EXPECTED TO MOVE NORTHEAST ACROSS CENTRAL TENNESSEE AND OVER
NORTHERN VIRGINIA FRIDAY NIGHT. THE GFS IS STILL MORE PROGRESSIVE
THAN THE NAM IN MOVING THE TRAILING COLD FRONT THROUGH OUR CWA
DURING THE DAY FRIDAY. EVEN THOUGH THE COLD FRONT IS EXPECTED TO BE
WELL SOUTH OF OUR CWA FRIDAY EVENING...WARP AROUND MOISTURE WITH THE
SURFACE LOW AND THE UPPER TROUGH AXIS WILL HELP KEEP LIGHT RAIN AND
DRIZZLE OVER MUCH OF THE EASTERN HALF OF OUR CWA UNTIL MIDNIGHT. WL
GO SLIGHTLY ABOVE MAV GUIDANCE POPS IN CENTRAL MISSISSIPPI. AS THE
UPPER TROUGH SHIFTS EAST SATURDAY MORNING...CLOUDS SHOULD DISSIPATE.
HIGH PRESSURE WILL BEGIN TO BUILD OVER OUR REGION FROM THE SOUTHERN
PLAINS AND LAST THROUGH MONDAY. ALTHOUGH THE AIRMASS WILL BE DRIER
THAN NORMAL...NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE
WEEKEND AND HAVE STUCK CLOSE TO LATEST MAV GUIDANCE. ALTHOUGH THE
SURFACE HIGH WILL MOVE EAST OF OUR CWA MONDAY NIGHT...RIDGING ALOFT
OVER THE EASTERN SEABOARD WILL SLOW THE SURFACE HIGHS SHIFT OFF THE
EAST COAST. THIS WILL RESULT IN WEDGING EAST OF THE APPALACHIANS AND
HELP KEEP US DRY INTO WEDNESDAY. A NORTHERN STREAM SHORTWAVE WILL
MOVE EAST ACROSS THE MID MISSISSIPPI VALLEY WEDNESDAY NIGHT AND HELP
TRY TO SEND A COLD FRONT TOWARD OUR REGION. LATEST MEDIUM RANGE
MODELS ARE SLOWER WITH THE PROGRESSION OF THIS FRONT AND HAVE
TRIMMED BACK POPS UNTIL THURSDAY. /22/
&&
.AVIATION...EXPECT MVFR TO IFR CONDITIONS TO CONTINUE THROUGH THE
OVERNIGHT HOURS WITH HEAVY RAIN AND FOG. CONDITIONS WILL IMPROVE
FROM WEST TO EAST TOMORROW MORNING AS A COLD FRONT MOVES THROUGH THE
AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 61 70 47 69 / 100 50 11 1
MERIDIAN 59 71 46 70 / 100 79 15 3
VICKSBURG 59 70 47 70 / 100 34 10 1
HATTIESBURG 63 74 47 71 / 100 79 11 3
NATCHEZ 61 69 46 70 / 100 34 6 1
GREENVILLE 57 65 46 70 / 100 37 11 1
GREENWOOD 61 69 46 69 / 100 51 15 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ038-MSZ039-MSZ045-
MSZ046-MSZ050-MSZ051-MSZ052-MSZ054-MSZ055-MSZ056-MSZ057-
MSZ058-MSZ061-MSZ062-MSZ063.
FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ030-MSZ031-MSZ032-
MSZ033-MSZ035-MSZ036-MSZ037-MSZ040-MSZ041-MSZ042-MSZ043-
MSZ044-MSZ047-MSZ048-MSZ049-MSZ053-MSZ059-MSZ060.
LA...FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ009-LAZ015-LAZ016-
LAZ023-LAZ024-LAZ025-LAZ026.
AR...NONE.
&&
CABHazardous weather outlook, Oct 26, 7:05 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 705 PM CDT THU OCT 26 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 280005- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 705 PM CDT THU OCT 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... A RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA AFTER MIDNIGHT WITH A HIGHER POTENTIAL POSSIBLE ALONG AND SOUTH OF I-20. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE TONIGHT. A NORTHWARD MOVING WARM FRONT WILL SERVE AS THE LEADING EDGE OF A GULF MOISTURE PUSH THAT WILL CAUSE THE ATMOSPHERE TO DESTABILIZE SOME AFTER MIDNIGHT. WIND FLOW WILL ALSO BEGIN TO INCREASE IN THE WAKE OF THE WARM FRONT AND AS A STRONG UPPER LEVEL LOW HEADS EAST. THIS WILL RESULT IN INCREASED WIND SHEAR THAT WILL ENHANCE STRONG THUNDERSTORM DEVELOPMENT. THE CHANCE FOR SEVERE STORMS WILL BE HIGHEST AFTER MIDNIGHT INTO EARLY FRIDAY MORNING ESPECIALLY ALONG AND SOUTH OF I-20. AT THIS TIME...UPPER JET FLOW WILL PRODUCE STRONG LIFT THROUGH THE ATMOSPHERE AND THE COLD FRONT WILL MOVE INTO THE REGION. A SQUALL LINE OF STORMS IS EXPECTED TO RAPIDLY PUSH EAST DURING THE EARLY MORNING HOURS BRINGING THE RISK OF SMALL BOW ECHO SEGMENTS. THESE BOW SEGMENTS WILL BRING THE POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES. THERE IS ALSO THE POTENTIAL FOR SOME SMALL SCALE SUPERCELLS STORMS TO DEVELOP NEAR THE SQUALL LINE. ANY SUPERCELLS THAT CAN DEVELOP WILL HAVE THE POTENTIAL FOR DAMAGING WINDS TO 60 MPH AND ISOLATED TORNADOES. ...FLOODING... RAINFALL WILL INCREASE IN COVERAGE AND INTENSITY OVERNIGHT AS A WARM FRONT CONTINUES TO LIFT NORTH ACROSS THE AREA AHEAD OF AN APPROACHING STRONG WEATHER SYSTEM. PERIODS OF HEAVY RAIN WILL INCREASE TONIGHT AS GULF MOISTURE SURGES NORTH AHEAD OF A COLD FRONT APPROACHING THE AREA. ANOTHER ROUND OF HEAVY RAINFALL OVER NEARLY SATURATED SOILS WILL INCREASE THE POTENTIAL FOR PONDING WATER AND FLASH FLOODING OVER THE REGION TONIGHT. RAINFALL TOTALS OF 2 TO 4 INCHES WILL BE LIKELY WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. AREAS WITHIN THE CORRIDOR OF THE NATCHEZ TRACE WILL HAVE THE HIGHEST RISK OF SEEING HEAVY RAINFALL...ESPECIALLY ACROSS SOUTHWEST AND PORTIONS OF CENTRAL MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER TONIGHT AND EARLY FRIDAY...BUT OTHERWISE SHOULD NOT BE REQUIRED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:20 AM CDT | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 18 hr |
| Oct 27, 6:46 AM CDT | Tornado Warning | JAN | Marion | 44 min |
| Oct 27, 7:34 AM CDT | Tornado Warning | JAN | Lamar | 34 min |
| Oct 27, 7:51 AM CDT | Tornado Warning | JAN | Forrest | 39 min |
| Oct 27, 11:05 AM CDT | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 21 more | 10 hr |
Nearby
Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.